Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 269, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2012, 11:27 AM CDT for Cumberland County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 11:27 AM CDT (16:27 UTC)
- Expired
- Jul 18, 2012, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS54 KOHX 181627
SVROHX
TNC035-181700-
/O.NEW.KOHX.SV.W.0269.120718T1627Z-120718T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL NOON CDT
* AT 1127 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR PINE ORCHARD...MOVING SOUTH AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD GLADE...
CRAB ORCHARD...
RURAL EASTERN CUMBERLAND COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3589 8471 3585 8473 3582 8478 3581 8481
3576 8491 3576 8495 3609 8493 3608 8480
3606 8478 3599 8471 3591 8467
TIME...MOT...LOC 1627Z 340DEG 11KT 3596 8473
$$
SHAMBURGER1 follow-up statement
823
WWUS54 KOHX 181649
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 AM CDT WED JUL 18 2012
TNC035-181700-
/O.CON.KOHX.SV.W.0269.000000T0000Z-120718T1700Z/
CUMBERLAND TN-
1149 AM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CUMBERLAND COUNTY UNTIL NOON CDT...
AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ROCKWOOD...MOVING SOUTHEAST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CUMBERLAND COUNTY.
LAT...LON 3589 8471 3585 8473 3582 8478 3581 8481
3609 8493 3608 8480 3599 8471 3591 8467
TIME...MOT...LOC 1649Z 336DEG 10KT 3592 8470
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:02 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 18, 10:02 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1002 AM CDT WED JUL 18 2012 .UPDATE... DOING A QUICK MORNING UPDATE TO ADJUST HIGH TEMPS GIVEN THAT MORNING TEMPS ARE OFF TO A HIGHER START THAN GRIDS REFLECTED. HOWEVER AFTERNOON SCATTERED CONVECTION AND INCREASED CLOUD COVER WILL HAVE SOME AFFECT ON TEMPS SO ONLY BUMPED UP A DEGREE OR TWO. OTHERWISE HAVE SLIGHT CHC WORDING THROUGH THE MORNING WITH SCT CONVECTION THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 542 AM CDT WED JUL 18 2012/ AVIATION 12Z DISCUSSION... WEAK UPPER TROUGHING ACROSS THE SOUTHEASTERN U.S. WILL COMBINE WITH HUMID CONDITIONS TO WARRANT A CONTINUATION OF ISOL TO SCT CONVECTION THROUGH THE TAF PD. OTW...CIGS BELOW 3KFT NOT EXPECTED. VSBYS WILL REDUCE DOWN TO THE 3-5SM LEVEL GENERALLY AFT 07Z. DISCUSSION... UPPER HIGHS CONTINUE TO SLOWLY BREAKDOWN AS WEAK TROUGH AXIS/ IMPULSE PASS NORTH. THIS HAS ALLOWED DEEPER MOISTURE ADVECTION TO CONTINUE ALTHOUGH CURRENTLY LOW-LEVEL MOISTURE MODEST. WEAK SHEAR JUST EAST HELPING TO FIRE ISO STORMS VERY NEAR THE PLATEAU. MOISTURE WILL CONTINUE TO DEEPEN SOME TODAY AHEAD OF GOOD IMPULSE/ VERY WEAK TROUGH WORKING DOWN TOWARD 00Z. WEAK CAP CURRENTLY EXISTS BUT WILL LIKELY BREAK PER-18Z. BY THEN...THERMODYNAMIC PARAMETERS WELL RAMPED UP THUS EXPECT SCT CONVECTION TO START FAIRLY EARLY TODAY. CENTER OF ML/UL HIGHS RETROGRADE BACK INTO THE PLAINS TONIGHT AND HOLD THERE INTO LATER FRIDAY. THIS WILL ALLOW INITIAL WEAK TROUGHS TO SETTLE OVER THE EASTERN US TONIGHT...BECOMING SHARPER THURSDAY THROUGH MUCH OF FRIDAY. AMPLE MOISTURE/ENHANCED VERTICAL MOTION AND PRESENCE OF FRONTAL BOUNDARY BY EARLY FRIDAY SETTING THE AREA UP FOR PRETTY ACTIVE WX TO END THE WORK WEEK. STEEPENED LAPSE RATE/STRONGER INSTABILITY ALSO LIKELY TO PRODUCE ISO STRONG- SEVERE STORMS...ESPECIALLY THURSDAY/THURSDAY NIGHT AS FRONTAL BOUNDARY DROPS INTO THE TN VALLEY. FRIDAY NIGHT ML/UL TROUGH PUSHES JUST EAST...SETTING FRONTAL BOUNDARY/DEEP MOISTURE JUST SOUTH. UPPER RIDGE AXIS AT THIS POINT SETTLES OVER THE OH VALLEY. THIS WILL BRING A DRY WEEKEND FOR MOST ACROSS THE MID-STATE BUT THE AREA RETURNS TO A MORE DIURNAL STORM PATTERN EARLY-MID NEXT WEEK AS MOISTURE CREEPS BACK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Jul 18, 5:13 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED JUL 18 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME STORMS WILL POSSIBLY BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIST THURSDAY AND FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP BOTH DAYS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jul 18, 5:52 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 552 AM CDT WED JUL 18 2012 TNZ005>010-022>031-056>064-075-077-093>095-182100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI 552 AM CDT WED JUL 18 2012 ...HEAT INDEX VALUES AROUND 100 DEGREES EXPECTED TODAY WEST OF THE PLATEAU... HIGH TEMPERATURES...MAINLY IN THE LOWER AND MID 90S...WILL COMBINE WITH OPPRESSIVE HUMIDITY RESULTING IN HEAT INDEX VALUES AROUND 100 FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU. USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND OTHER NON ALCOHOLIC BEVERAGES. WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING. REMEMBER TO NOT LEAVE CHILDREN OR PETS IN CARS...AS TEMPERATURES CAN QUICKLY RISE TO OVER 120 DEGREES INSIDE...EVEN IF THE WINDOWS ARE ROLLED DOWN. CHECK ON YOUR NEIGHBORS WHO MIGHT BE ELDERLY OR DISABLED.
Special weather statement, Jul 18, 11:04 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT WED JUL 18 2012
TNZ066-181645-
CUMBERLAND-
1104 AM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY...
AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAIRFIELD GLADE...OR 12
MILES WEST OF WARTBURG...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3584 8474 3582 8478 3607 8500 3614 8487
3610 8483 3610 8482 3609 8480 3606 8478
3599 8471 3591 8467
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:04 AM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jul 18, 11:54 AM CDT | Areal Flood Advisory | OHX | Cumberland | 111 min |
| Jul 18, 12:29 PM CDT | Special Weather Statement | OHX | DeKalb | 46 min |
| Jul 18, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 39 min |
| Jul 18, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Jul 18, 1:40 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 18, 1:59 PM CDT | Areal Flood Advisory | OHX | Coffee | 2 hr |
| Jul 18, 2:02 PM CDT | Special Weather Statement | OHX | Grundy | 58 min |
| Jul 18, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 50 min |
| Jul 18, 2:29 PM CDT | Special Weather Statement | OHX | Overton | 61 min |
| Jul 18, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 31 min |
| Jul 18, 3:27 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Jul 18, 3:37 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jul 18, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jul 18, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 27 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Jul 18, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 28 min |
| Jul 18, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Houston, Montgomery, Robertson, Stewart | 34 min |
| Jul 18, 4:50 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 18, 4:56 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 18, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 36 min |
| Jul 18, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 32 min |
| Jul 18, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 16 min |
| Jul 18, 5:51 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Jul 18, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 34 min |
| Jul 18, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 30 min |
| Jul 18, 6:29 PM CDT | Special Weather Statement | OHX | Benton, Hickman, Humphreys | 31 min |
| Jul 18, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 18, 6:49 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.